Estimating Implied PDFs From American Options on Futures: A New Semiparametric Approach
Dimitris Flamouris and
Daniel Giamouridis
Journal of Futures Markets, 2002, vol. 22, issue 1, 1-30
Abstract:
This article develops a new methodology for estimating implied probability density functions for futures prices from American options. The restricting Black–Scholes assumption of a lognormal distribution for the underlying asset is relaxed with the use of the more flexible distributional form of an Edgeworth series expansion around a lognormal distribution. The model is applied to the crude oil market. The results provide strong evidence that the market consensus can be accurately reflected in the risk‐neutral densities recovered from observed option prices. The recovered distributions are tested and found to differ significantly from a single lognormal distribution. In addition, the recovered distributions are more robust than those recovered with a model, which assumes a mixture of two lognormal distributions. © 2002 John Wiley & Sons, Inc. Jrl Fut Mark 22:1–30, 2002
Date: 2002
References: Add references at CitEc
Citations: View citations in EconPapers (7)
Downloads: (external link)
http://hdl.handle.net/
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wly:jfutmk:v:22:y:2002:i:1:p:1-30
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0270-7314
Access Statistics for this article
Journal of Futures Markets is currently edited by Robert I. Webb
More articles in Journal of Futures Markets from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley Content Delivery ().